MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (ST)
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the device was electively explanted on (b)(6) 2025, due to device non-use and need for frequent mris (for non-device related issue).There are no plans to reimplant the patient with a new device as of the date of this report.
 
Additional Manufacturer Narrative
Per the clinic, the patient also experienced poor device performance since the initial implantation.Device analysis report attached.

Brand Name
NUCLEUS 24K
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
hemavathi muniesparan
unit ug-1, vertical podium
no. 8 jalan kerinchi,
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key22539370
Report Number6000034-2025-02536
Device Sequence Number7904346
Product Code MCM
UDI-Device Identifier09321502002332
UDI-Public(01)09321502002332(11)100319(17)120318
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/18/2012
Device Model NumberCI24R (ST)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale